MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A25-25/C95-O20 V
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent.Approximately one (1) year post initial procedure, the patient presented with a type ia endoleak due to low placement (malposition) of the vela suprarenal device at the initial implant.The patient is reportedly stable but has refused treatment.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident could not be completed.No medical records nor medical imaging relevant to the reported adverse event/incident was received by endologix.The user facility was unable to provide this information.Due to the absence of medical records and medical imaging; device, use, procedure, and/or anatomy relatedness to this adverse event/incident could not be evaluated.However it was reported that this type 1a endoleak was most likely due to low placement (malposition) of the vela suprarenal stent graft during the initial implant.The patient was reported as stable and has refused treatment.Endologix is currently investigating the root cause of all report events related to leakage from the sheath.Currently a root cause has not been identified.Endologix will continue to investigate and monitor this and similar adverse events/incidents.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10997085
Report Number2031527-2020-00369
Device Sequence Number13647588
Product Code MIH
UDI-Device Identifier00818009013620
UDI-Public(01)00818009013620(17)220625
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/25/2022
Device Model NumberA25-25/C95-O20 V
Device Lot Number2265206-016
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2020
Supplement Date Received by Manufacturer11/21/2020
Initial Report FDA Received Date12/12/2020
Supplement Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT, SN (B)(6)
Outcome Attributed to Adverse Event Other;
Patient Age75 YR